Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/14791

Title: Star graph automorphisms and disjoint Hamilton cycles
Authors: Derakhshan, Parisa
Hussak, Walter
Keywords: Star graph
Symmetric group
Interconnection network topologies
Issue Date: 2013
Publisher: © Taylor and Francis Ltd
Citation: DERAKHSHAN, P. and HUSSAK, W., 2013. Star graph automorphisms and disjoint Hamilton cycles. International Journal of Computer Mathematics, 90 (3), pp. 483 - 496.
Abstract: The search for edge-disjoint Hamilton cycles in star graphs is important for the design of interconnection network topologies. We define automorphisms for star graphs St n of degree n−1, for every positive odd integer n, which yield permutations of labels for the edges of St n taken from the set of integers between 1 and ⌊ n/2 ⌋. By decomposing these permutations into permutation cycles, we are able to identify edge-disjoint Hamilton cycles that are automorphic images of a known Hamilton cycle in St n . Our method produces a better than two-fold improvement from ⌊ ϕ (n)/10 ⌋ to ⌊ 2ϕ (n)/9 ⌋, where ϕ is the Euler function, for the known number of edge-disjoint Hamilton cycles in St n for all odd integers n. For prime n, the improvement is from ⌊ n/8 ⌋ to ⌊ n/5 ⌋, and we can extend this result to the case when n is the power of a prime greater than 7.
Description: This article is closed access, it was published in the serial International Journal of Computer Mathematics [© Taylor and Francis]. The definitive version is available at: http://dx.doi.org/10.1080/00207160.2012.741226
Version: Published
DOI: 10.1080/00207160.2012.741226
URI: https://dspace.lboro.ac.uk/2134/14791
Publisher Link: http://dx.doi.org/10.1080/00207160.2012.741226
ISSN: 0020-7160
Appears in Collections:Closed Access (Computer Science)

Files associated with this item:

File Description SizeFormat
Taylor and Francis.pdfPublished158.09 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.